Alert archive / New Jersey / Areal Flood Advisories in 2012

Areal Flood Advisory 173, NWS Philadelphia/Mount Holly

September 2, 2012Middlesex County, Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 2, 2012, 5:38 PM EDT for Middlesex County, Monmouth County, New Jersey. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 2, 2012, 5:38 PM EDT (21:38 UTC)
Expired
Sep 2, 2012, 8:30 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Middlesex County, NJ, Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WGUS81 KPHI 022138
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT SUN SEP 2 2012

NJC023-025-030030-
/O.NEW.KPHI.FA.Y.0173.120902T2138Z-120903T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX NJ-MONMOUTH NJ-
538 PM EDT SUN SEP 2 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD ADVISORY FOR...
  MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  NORTHEASTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...

* UNTIL 830 PM EDT

* AT 537 PM EDT DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS   
  WITH HEAVY RAIN ACROSS SECTIONS OF CENTRAL MIDDLESEX COUNTY AND
  WESTERN MONMOUTH COUNTY. THIS INCLUDED PARTS OF THE NEW JERSEY  
  TURNPIKE AND GARDEN STATE PARKWAY. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

A FLOOD ADVISORY MEANS STREAM FLOWS ARE ELEVATED OR PONDING OF WATER 
IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4025 7398 4038 7456 4046 7451 4049 7446
      4052 7448 4061 7443 4061 7424 4060 7420
      4056 7420 4054 7424 4047 7425 4045 7420
      4046 7412 4043 7400 4048 7402 4048 7400
      4047 7398 4036 7396

$$

TFG
1 follow-up statement
039 
WGUS81 KPHI 022321
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EDT SUN SEP 2 2012

NJC023-022329-
/O.CAN.KPHI.FA.Y.0173.000000T0000Z-120903T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX NJ-
721 PM EDT SUN SEP 2 2012

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR MIDDLESEX COUNTY...

HEAVY RAIN HAS ENDED. POOR DRAINAGE FLOODING WAS REPORTED IN THE
SAYREVILLE AND OLD BRIDGE AREAS.

LAT...LON 4025 7398 4033 7432 4037 7430 4045 7419
      4046 7412 4043 7406 4042 7401 4043 7400
      4048 7402 4048 7400 4047 7398 4036 7396

$$

NJC025-030030-
/O.CON.KPHI.FA.Y.0173.000000T0000Z-120903T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-
721 PM EDT SUN SEP 2 2012

...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 830 PM EDT FOR
NORTHEASTERN MONMOUTH COUNTY...

AT 719 PM EDT DOPPLER RADAR SHOWED THE HEAVIEST RAIN HAS MOVED
OUT OF THE AREA. MESONET DATA AND DOPPLER RADAR ESTIMATES SHOWED
AN INCH TO TWO INCHES OF RAIN FELL IN THE WESTERN PART OF THE COUNTY
AROUND HOLMDEL. SOME RESIDUAL PONDING AND POOR DRAINAGE FLOODING IS 
LIKELY STILL OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4025 7398 4033 7432 4037 7430 4045 7419
      4046 7412 4043 7406 4042 7401 4043 7400
      4048 7402 4048 7400 4047 7398 4036 7396

$$

TFG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 2, 4:20 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 2, 4:20 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT SUN SEP 2 2012

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE DELMARVA WILL SINK SOUTH AND THEN
STALL ON MONDAY. THE BOUNDARY IS ANTICIPATED TO RETURN NORTH ON
MONDAY AND MONDAY NIGHT. IT SHOULD MEANDER OVER OR NEAR OUR REGION
DURING THE MID WEEK PERIOD AS WEAK AREAS OF LOW PRESSURE MOVE ALONG
IT. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON
THURSDAY NIGHT WITH HIGH PRESSURE FOLLOWING FOR FRIDAY INTO
SATURDAY. ANOTHER FRONT MAY APPROACH LATE IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HIGH PRESSURE OFF THE COAST OF CANADA AND LOW PRESSURE MOVING UP THE
OHIO VALLEY WILL KEEP AN ONSHORE FLOW ACROSS THE AREA TONIGHT. LOW
CLOUDS  AND SCATTERED SHOWERS ARE EXPECTED THROUGH TONIGHT. HIGHER
POPS WILL BE ACROSS THE SOUTHERN THIRD OF THE AREA...CLOSER TO A
STATIONARY FRONT. LOWS TONIGHT WILL RANGE FROM AROUND 70 SOUTH...TO
THE LOW 60S ACROSS NRN NJ AND THE HIGHER ELEVATIONS OF THE SOUTHERN
POCONOS. OVERALL RAINFALL WILL PROBABLY RANGE FROM A TENTH TO A
QUARTER INCH IN MOST AREAS...BUT HEAVIER SHOWERS MAY PRODUCE LOCALLY
AN INCH IN ISOLATED SPOTS (MOSTLY SOUTH).

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
NOT MUCH CHANGE EXPECTED MONDAY. CLOUDY SKIES AND SCATTERED SHOWERS
WILL CONTINUE ACROSS THE AREA. THE RAINS WILL BE SCATTERED ACROSS
MOST AREAS...AGAIN WITH A HIGHER CHC TO THE SOUTH ACROSS THE
DELMARVA REGION. IT WILL REMAIN COOL AND HUMID WITH HIGHS MOSTLY IN
THE UPPER 70S TO LOW 80S. WINDS EAST OR SOUTHEAST AT AROUND 10 MPH.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A GENERAL CONSENSUS OF THE MODELS FORECASTS A QUASI-STATIONARY FRONT
OVER THE AREA THAT GRADUALLY WILL TAKE ON A BIT MORE OF A NORTH TO
SOUTH ORIENTATION INTO WEDNESDAY, REMNANT ENERGY AND MOISTURE FROM
ISSAC MOVING ALONG THE BAROCLINIC ZONE AND ARRIVING AS EARLY AS LATE
MONDAY NIGHT, PRECIPITABLE WATER VALUES EXCEEDING TWO INCHES FROM
MONDAY NIGHT THROUGH WEDNESDAY, H7 THETA E VALUES EXCEEDING 330 DEG
K AROUND THE SAME TIME, AND THE SOUTHERLY H8 AND H9 FLOW INCREASING
TO MODERATE LEVELS TUESDAY INTO TUESDAY NIGHT. THIS SHOWS SOME OF
THE SIGNS OF A MADDOX SYNOPTIC/TROPICAL EVENT IN THE MAKING. THE
AMERICAN MODELS SEEM TO BREAK THIS ALL DOWN EARLIER ON WEDNESDAY
THAN THE ECMWF AND UKMET DO; WE PRESENTLY BELIEVE THERE IS A CHANCE
THAT A FLASH FLOOD WATCH WILL GO UP FOR OUR AREA WITH SUBSEQUENT
FORECASTS. OUR PRESENT FORECAST IS CALLING FOR WIDESPREAD TWO TO
FOUR INCH AMOUNTS THROUGH 8 PM EDT WEDNESDAY. WE WILL START WITH A
MENTION OF LOCALIZED FLOODING IN THE HWO FOR THE DELMARVA TONIGHT
AND MONDAY AND THEN EXPAND SOMEWHAT STRONGER WORDING THROUGH THE
ENTIRE FORECAST AREA BEGINNING MONDAY NIGHT.

WE HAVE FOCUSED ON THE PART OF THE FORECAST THAT IS AFFECTED BY THE
ABOVE, AND HAVE ONLY MADE MINOR CHANGES FROM THURSDAY ONWARD. A
FRONT THAT CLEARS OUT RESIDUAL MOISTURE IS STILL EXPECTED AROUND
THURSDAY NIGHT. ANOTHER FRONT IS POSSIBLE FOR LATE IN THE WEEKEND,
AND WE HAVE ADDED SOME CHANCE POPS THEN.

WE BASICALLY HAVE MAINTAINED CONTINUITY ON TEMPERATURES, WHICH
ESPECIALLY FAVOR THE ABOVE NORMAL MINIMUMS UNTIL WE CAN SEE THE LATE
WORK WEEK FRONTAL PASSAGE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE ONSHORE FLOW CONTINUES ACROSS THE AREA AND LOWER CIGS WILL
PROBABLY BE THE BIGGEST FACTOR AFFECTING THE TERMINALS MUCH OF THE
NEXT SEVERAL DAYS. MOSTLY VFR CONDITIONS WITH SCATTERED SHOWERS ARE
ACROSS THE TERMINALS THIS AFTERNOON. LOWER CIGS/VSBYS HAVE
ACCOMPANIED THE SHOWERS EARLIER. SHORT TERM AMDS WHEN SHOWERS LOOK
LIKE THEY WILL DIRECTLY AFFECT THE TERMINALS.

OUTLOOK...
MONDAY NIGHT THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS BECOME
INCREASINGLY LIKELY INTO TUESDAY NIGHT WITH THE POTENTIAL FOR
PERIODS OF MODERATE TO HEAVY RAIN ACCOMPANIED BY MVFR OR IFR
CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT
AND EARLY MORNING FOG, HAZE AND LOW CLOUDS DURING THE PERIOD.
MODERATE CONFIDENCE.

THURSDAY NIGHT...SHOWERS AND THUNDERSTORMS EITHER WILL HAVE ENDED OR
WILL BE ENDING WITH VFR CONDITIONS BECOMING WIDESPREAD. CONFIDENCE
IS LOW TO MODERATE.

FRIDAY...VFR. CONFIDENCE IS MODERATE.

&&

.MARINE...
SUB-SCA CONDITIONS EXPECTED TONIGHT AND MONDAY. HIGH PRESSURE OVER
ERN CANADA AND APPROACHING LOW PRESSURE FROM THE WEST WILL PROMOTE
AND ONSHORE FLOW THROUGH AT LEAST MONDAY. WINDS WILL AVERAGE 10 TO
15 KTS THROUGH THE PERIOD. SEAS WILL MOSTLY BE 3 TO 4 FT ON THE
OCEAN...A MIX OF SWELL AND ALSO SOME WIND INDUCED WAVES TOO. ON DEL
BAY SEAS MOSTLY 1 TO 2 FT. SCATTERED SHOWERS EXPECTED TONIGHT AND
MONDAY.

OUTLOOK...
WIND SPEEDS AND GUSTS SHOULD REMAIN BELOW 25 KNOTS THROUGH THE
PERIOD, ALTHOUGH GUSTS UP TO AROUND 20 KNOTS ARE EXPECTED UNTIL THE
FRONT PASSES LATE IN THE WORK WEEK.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY
INTO FRIDAY. WAVE HEIGHTS ON OUR OCEAN WATERS ARE FORECAST TO BUILD
TO 5 FEET OR A BIT MORE, AND A SMALL CRAFT ADVISORY MAY BECOME
NECESSARY.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM KIRK SHOULD
CONTINUE TO RESULT IN AT LEAST A MODERATE RISK OF RIP CURRENTS ALONG
THE COASTS OF DELAWARE AND NEW JERSEY INTO MONDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO REACH THE COASTS OF DELAWARE AND NEW JERSEY LATE ON
MONDAY AND THEY SHOULD CONTINUE TO AFFECT OUR SHORES THROUGH AT
LEAST THE END OF THE WEEK. AS A RESULT, A PROLONGED PERIOD WITH A
MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO/DELISI
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...IOVINO/DELISI
AVIATION...O'HARA/IOVINO/DELISI
MARINE...O'HARA/IOVINO/DELISI
RIP CURRENTS...STAFF
Hazardous weather outlook, Sep 2, 4:14 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT SUN SEP 2 2012

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-032015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
414 PM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL CAUSING LOCALIZED FLOODING IS POSSIBLE FROM MONDAY
NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-032015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
414 PM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

LOCALIZED HEAVY RAINFALL IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL CAUSING LOCALIZED FLOODING IS POSSIBLE FROM MONDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-032015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
414 PM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM KIRK SHOULD
CONTINUE TO RESULT IN AT LEAST A MODERATE RISK OF RIP CURRENTS FOR
MONDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO REACH THE COASTS OF DELAWARE AND NEW JERSEY LATE ON
MONDAY AND THEY SHOULD CONTINUE TO AFFECT OUR SHORES THROUGH AT
LEAST THE END OF THE WEEK. AS A RESULT, A PROLONGED PERIOD WITH A
MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.

HEAVY RAINFALL CAUSING LOCALIZED FLOODING IS POSSIBLE FROM MONDAY
NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-032015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 PM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 2, 4:56 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      GEORGETOWN              38.69N  75.39W
09/02/2012                   SUSSEX             DE   PUBLIC

            YARDS FLOODING.

&&

EVENT NUMBER PHI1200703

TG
Local storm report, Sep 2, 5:02 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      FEDERALSBURG            38.69N  75.77W
09/02/2012                   CAROLINE           MD   LAW ENFORCEMENT

            TIME OF START ESTIMATED... ROADS ARE FLOODED.

&&

EVENT NUMBER PHI1200704

TG
Special weather statement, Sep 2, 5:14 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 PM EDT SUN SEP 2 2012

NJZ009-010-012>014-022315-
EASTERN MONMOUTH NJ-HUNTERDON NJ-MIDDLESEX NJ-SOMERSET NJ-
WESTERN MONMOUTH NJ-
514 PM EDT SUN SEP 2 2012

...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
HUNTERDON...MIDDLESEX...MONMOUTH AND SOMERSET COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF SOMERVILLE TO 4 MILES NORTHWEST OF NEW
BRUNSWICK TO 7 MILES EAST OF SOUTH AMBOY...MOVING SOUTHEAST AT 10
MPH. THE THUNDERSTORMS WILL BE NEAR SANDY HOOK...MIDDLETOWN AROUND
530 PM...STRATHMORE...SOUTH RIVER AROUND 545 PM...WHITE HOUSE
STATION...MORGANVILLE AROUND 600 PM...HOLMDEL...SPOTSWOOD AROUND 615
PM...MARLBORO AND ELBERON AROUND 630 PM.

VERY HEAVY RAIN WILL FALL FROM THE STRONGEST STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LOCALIZED AMOUNTS OF ONE QUARTER TO HALF AN INCH ARE LIKELY WITH
THE STRONGEST STORMS.

CLOUD TO GROUND LIGHTNING SHOULD OCCUR WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4013 7402 4020 7430 4049 7478 4074 7483
      4072 7472 4060 7454 4054 7424 4047 7425
      4045 7420 4047 7418 4046 7412 4043 7400
      4048 7402 4048 7400 4044 7397 4036 7396

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:09 PM EDTAreal Flood AdvisoryPHICumberland, Salem2 hr
Sep 2, 5:14 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth, Somerset2 hr
Sep 2, 7:37 PM EDTSpecial Weather StatementPHIMonmouth113 min

Nearby

Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.